A Contribution to Doubly Asymptotic Approximations: An Operator Top-Down Derivation

[+] Author and Article Information
B. Nicolas-Vullierme

Office National d’Etudes et de Recherches Aérospatiales, B.P. 72, 92322 Chéatillon Cedex, France

J. Vib. Acoust 113(3), 409-415 (Jul 01, 1991) (7 pages) doi:10.1115/1.2930199 History: Received March 01, 1990; Online June 17, 2008


As a contribution to the theory of Doubly Asymptotic Approximations (DAAs), a formal operator top-down derivation specialized to steady-state motions is proposed for the Neumann exterior problem associated to the Helmholtz equation. It generalizes previously published ones which relied either on a modal approach [1] or on a scalar approach for a model problem [2]. The proposed derivation is based on an integral representation of the solution of the Helmholtz equation in an unbounded domain: first, two asymptotic expansions of the representation with respect to the nondimensional wave number k are obtained in the low-k and the high-k ranges; then these expansions are matched. This procedure allows to point out that some geometrical physical and mathematical assumptions underlie the validity of high order continuous forms of the DAAs. Special attention is then devoted to their discretized counterparts which are compared to previously published ones. In both cases it suggests further investigation of some interesting and open geometry and numerical analysis problems.

Copyright © 1991 by The American Society of Mechanical Engineers
Your Session has timed out. Please sign back in to continue.





Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In